My third go-around with bendamustine (Treanda) and rituximab is over, with some notably different reactions than before.
The main event involved a 14-hour bout of diarrhea, which began the night of the second bendamustine infusion. I will spare you the details. But it is appropriate here that I say "Thank you" to the makers of Imodium, which I now regard as one of the Ten Wonders of the Modern World, ranking somewhere after the automobile and somewhere before air conditioning.
(FYI, according to the chemo nurses, you can take an Imodium pill every two hours, despite what it says on the box. That schedule proved quite effective.)
Otherwise, Round Three went off without the infusion reaction to Rituxan that characterized the first two rounds, probably because I was premedicated with enough Benadryl, Demerol and Solu-Medrol to bring down a rabid tiger.
Round Three brought some noticeable reduction in abdominal lymph nodes, which I had been hoping to see as the treatments progressed. I am now one loop tighter on my belt. I still have a long way to go in the abdominal nodes department, but this is encouraging. Three more cycles of B&R await me; I am guessing that I won't get a complete remission but I may get as much of a remission as I could have reasonably hoped for.
Blood counts remain decent, with hemoglobin in the 10s and platelets around 110. Dr. Droll says the numbers should go up as the treatment progresses. My absolute lymphocyte count remains laughably low. (UPDATE: As of my Oct. 1 CBC, ALC is 0.9, hemoglobin has risen to 11, and platelets are at 204, the highest they have been in years.)
The post-chemo fatigue and nausea that I wrote about following Round Two were there again, but in milder form. It's Monday, and the last infusion was Wednesday of last week, and I am feeling normal again, or as normal as I get.
Why I lost interest in Whole30... - I knew I was going to have to post a follow up to my last post (written on Day #1 of attempting Whole30). I considered just deleting that post and pretend...
2 weeks ago